Alert archive / Ohio / Tornado Warnings in 2026
Tornado Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Mar 26, 2026, 8:07 PM EDT for 4 counties in Ohio. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2026, 8:07 PM EDT (00:07 UTC)
- Expired
- Mar 26, 2026, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:17 PM EDT | TSTM WND DMG | Chickasaw, OH | Poles down on 274. Time estimated from RADAR. |
| Mar 26, 8:30 PM EDT | TSTM WND DMG | 2 Ese Chickasaw, OH | Roof blown off barn. Time estimated from RADAR. |
| Mar 26, 8:32 PM EDT | TSTM WND DMG | Fort Loramie, OH | Power lines down on 705. Time estimated from RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:52 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
988
WFUS51 KILN 270007
TORILN
OHC011-037-107-149-270045-
/O.NEW.KILN.TO.W.0005.260327T0007Z-260327T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
807 PM EDT Thu Mar 26 2026
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Northwestern Shelby County in west central Ohio...
Northeastern Darke County in west central Ohio...
Southwestern Auglaize County in west central Ohio...
Southern Mercer County in west central Ohio...
* Until 845 PM EDT.
* At 807 PM EDT, a severe thunderstorm capable of producing a tornado
was located near St. Henry, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Coldwater, New Bremen, Minster, St. Henry, Newport, Fort Loramie,
Fort Recovery, Wabash, Russia, Osgood, Chickasaw, Burkettsville,
North Star, Kettlersville, Montezuma, New Weston, Yorkshire, Egypt,
Lake Loramie State Park, and Maria Stein.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8423 4023 8440 4036 8480 4045 8481
4056 8479
TIME...MOT...LOC 0007Z 277DEG 35KT 4044 8470
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Sefcovic2 follow-up statements
472
WWUS51 KILN 270023
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
823 PM EDT Thu Mar 26 2026
OHC011-037-107-149-270045-
/O.CON.KILN.TO.W.0005.000000T0000Z-260327T0045Z/
Shelby OH-Darke OH-Auglaize OH-Mercer OH-
823 PM EDT Thu Mar 26 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN SHELBY...NORTHEASTERN DARKE...SOUTHWESTERN AUGLAIZE AND
SOUTHEASTERN MERCER COUNTIES...
At 823 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Bremen, moving east at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
New Bremen, Minster, Newport, Fort Loramie, Osgood, Chickasaw,
Kettlersville, Montezuma, Yorkshire, Egypt, Lake Loramie State Park,
Maria Stein, and Carthagena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4035 8463 4051 8459 4050 8452 4043 8423
4028 8436
TIME...MOT...LOC 0023Z 274DEG 37KT 4042 8450
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Sefcovic688
WWUS51 KILN 270038
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
838 PM EDT Thu Mar 26 2026
OHC011-037-107-149-270046-
/O.EXP.KILN.TO.W.0005.000000T0000Z-260327T0045Z/
Shelby OH-Darke OH-Auglaize OH-Mercer OH-
838 PM EDT Thu Mar 26 2026
...THE TORNADO WARNING FOR NORTHWESTERN SHELBY...NORTHEASTERN
DARKE...SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES WILL
EXPIRE AT 845 PM EDT...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire. However large hail is still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1100 PM EDT for west central
Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Shelby, Auglaize, and Darke Counties through 9 and 9:15
PM.
LAT...LON 4035 8463 4051 8459 4050 8452 4043 8423
4028 8436
TIME...MOT...LOC 0036Z 277DEG 35KT 4041 8436
$$
SefcovicWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:46 PM EDT, 4 hours 21 minutes earlier. Its key messages:
- 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70.
Area forecast discussion, Mar 26, 3:46 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 346 PM EDT Thu Mar 26 2026 .WHAT HAS CHANGED... No significant changes. Slight increase to rainfall north of I-70. && .KEY MESSAGES... 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70. && .DISCUSSION... KEY MESSAGE 1) An initial round of showers and embedded thunderstorms that affected mainly southern portions of the area moved off to the southeast by mid morning. In the warm sector most of ILN/s area stays dry until surface cold front slips into the north this evening. Southwesterly flow has increased with gusts up to 35 mph. Also, satellite imagery shows that clouds have given way to abundant sunshine. This combination will allow temperatures to approach or possibly exceed record highs. The records for Thursday 3/26 CVG 82 set in 1907 DAY 81 set in 1907 CMH 80 set in 1907 The cold front exits the area early Friday with lingering rain showers ending through late morning. Much cooler temperatures settle into the area with highs on Friday are expected to range from the lower 40s north to the lower 50s south. KEY MESSAGE 2) Forecast soundings and satellite imagery show that ILN/s forecast area is currently capped in the warm sector. ILN will be putting up a special 20Z balloon release to sample boundary layer moisture. Strong mid level westerly winds exist thru the Midwest and Great Lakes region. A mid level short wave will track quickly east- southeast offering high falls across the Great Lakes/Ohio Valley overnight. A strong surface cold front will push south into ILN/s northern counties late this evening and then south of the area overnight. Model solutions continue to show this capping warm layer between 8H and 7H which will inhibit convective development in the warm sector for much of the daytime hours. Therefore, expect convective activity to hold off until the strong low-level forcing arrives with the frontal boundary. ML guidance and analogs continue to point to the potential for severe weather with the storms tonight. Higher resolution models continue to show a weak surface wave tracking along the east-west boundary during the early evening (most likely just north of ILN/s FA). The best threat for potential tornadoes looks to occur across ILN/s northern counties early in the evening ahead of this wave - if convection were to develop a little south into the area. Steep mid level lapse rates will be in place over the region, and this will aid destabilization, with moderate instability expected. Given the strong deep-layer flow, hodographs also are elongated/straight. Supercells producing large hail are possible, even with elevated convection to the cool side of the boundary. As we head into the later evening hours and overnight, the favored convective mode looks to evolve to line segments. Damaging winds will continue to be a threat. The storms weaken and severe threat diminishes as the storms and front shift south during the nighttime hours and approach the Ohio River. PWAT values look to be in excess of 300 percent of normal tonight. Although the system is progressive and the front looks to sink south quickly, with the anomalously high PWATs, and mean flow parallel to the front, the potential exists for localized stripes of 2-3 inches of rainfall. HREF LPMM also backs this potential for 2 to 3 inch rainfall stripes, with the favored region north of I-70. Will continue to highlight this localized flood threat in the HWO. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... In the warm sector VFR conditions are being observed across the TAF sites with southwesterly wind gusts up to 30 KTS. Showers and thunderstorms associated with a strong cold front are expected to develop south thru the evening and overnight hours. These storms will have the potential of becoming strong to severe with the highest potential for wind and hail across the KDAY, KCMH and KLCK. The storms are expected to weaken as they push farther south and approach the Ohio River. In addition, a period of LLWS will be possible with a low level jet thru the evening hours. VFR conditions will drop to widespread MVFR with a period of IFR ceilings possible late. Visibilities and ceilings dropping to IFR conditions are likely in storms. MVFR ceilings will improve to VFR Friday afternoon. OUTLOOK...MVFR conditions with thunderstorms possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && DISCUSSION...AR AVIATION...AR
Hazardous weather outlook, Mar 26, 3:48 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 348 PM EDT Thu Mar 26 2026 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-077-080-272000- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking- Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton- Ross-Hocking-Hamilton-Highland- 348 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will occur along and behind a cold front that will cross this evening and overnight hours. Damaging winds, large hail and very heavy rainfall are the primary threats. Isolated tornadoes could occur early in the development of these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ075-080-KYZ089>100-OHZ078-079-081-082-088-272000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike- Scioto- 348 PM EDT Thu Mar 26 2026 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, south central Ohio and southwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms will occur along and behind a cold front that will cross the area during the overnight hours tonight. Damaging winds, large hail and localized heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:18 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby, Union | 42 min |
| Mar 26, 8:20 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 40 min |
| Mar 26, 8:27 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby | 48 min |
| Mar 26, 8:54 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Logan, Miami, Montgomery and 2 more | 51 min |
| Mar 26, 9:42 PM EDT | Special Weather Statement | ILN | Clark, Fairfield, Franklin, Madison, Pickaway | 48 min |
| Mar 26, 10:50 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Delaware, Franklin, Madison, Union | 40 min |
| Mar 26, 11:24 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Licking | 51 min |
| Mar 27, 3:23 AM EDT | River Flood Warning | ILN | Licking | 12 hr |
| Mar 27, 5:21 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 6 hr |
| Mar 27, 5:54 AM EDT | River Flood Warning | ILN | Clark | 16 hr |
| Mar 27, 6:31 AM EDT | River Flood Warning | ILN | Licking | 12 hr |
| Mar 27, 9:01 AM EDT | River Flood Warning | ILN | Shelby | 9 hr |
| Mar 27, 9:57 AM EDT | River Flood Warning | ILN | Pickaway | 52 hr |
| Mar 27, 4:57 PM EDT | River Flood Warning | ILN | Fairfield, Licking | 4 hr |
Nearby
Tornado Warnings in Ohio, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.